Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 424, NWS Norman, OK

July 12, 2011Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 4:44 PM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 4:44 PM CDT (21:44 UTC)
Expired
Jul 12, 2011, 5:30 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Kingfisher County, OK, Logan County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS54 KOUN 122144
SVROUN
OKC073-083-122230-
/O.NEW.KOUN.SV.W.0424.110712T2144Z-110712T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 530 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF CRESCENT
  TO 4 MILES NORTHWEST OF KINGFISHER...MOVING NORTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DESTRUCTIVE WIND GUSTS TO 70 MPH...

* LOCATIONS IN THE WARNING INCLUDE CRESCENT...DOVER...HENNESSEY...
  KINGFISHER...LOVELL AND MARSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3582 9766 3581 9810 3616 9791 3617 9788
      3617 9741
TIME...MOT...LOC 2144Z 214DEG 22KT 3594 9772 3591 9797

$$

BURKE
1 follow-up statement
882 
WWUS54 KOUN 122230
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT TUE JUL 12 2011

OKC073-083-122240-
/O.EXP.KOUN.SV.W.0424.000000T0000Z-110712T2230Z/
LOGAN OK-KINGFISHER OK-
530 PM CDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR KINGFISHER AND NORTHWESTERN
LOGAN COUNTIES HAS EXPIRED...

THE STORMS HAVE WEAKENED... BUT SMALL HAIL AND GUSTY WINDS MAY STILL
OCCUR.

LAT...LON 3582 9766 3581 9810 3616 9791 3617 9788
      3617 9741
TIME...MOT...LOC 2230Z 214DEG 22KT 3617 9752 3614 9777

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:41 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 12, 3:41 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
341 PM CDT TUE JUL 12 2011

.DISCUSSION...
DESPITE SCATTERED STORMS BRINGING SOME RAINFALL AND A TEMPORARY
BREAK FROM EXTREME HEAT IN PORTIONS OF THE OUN CWA THIS
AFTERNOON... HOT AND DRY CONDITIONS WILL RETURN BY THURSDAY.

THE ABSENCE OF A CAP... AN INCREASE IN MID LEVEL MOISTURE... AND
AN UPPER LOW MOVING ACROSS NORTH CENTRAL OKLAHOMA HAS ALLOWED FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. MULTIPLE SEVERE WIND
GUSTS HAVE BEEN MEASURED... WITH STRONG TO SEVERE WIND GUSTS
POSSIBLE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. RAIN
CHANCES WILL CONTINUE OVERNIGHT... SLOWLY DIMINISHING AND SHIFTING
EAST WITH THE UPPER LOW.

ONCE THE UPPER LOW MOVES TO THE EAST...DANGEROUS HEAT IS LIKELY TO
RETURN QUICKLY. THOUGH AREAS HAVING RECEIVED RAINFALL MAY BE
SOMEWHAT COOLER ON WEDNESDAY... THE INCREASE IN SURFACE MOISTURE
SHOULD KEEP HEAT INDEX VALUES RATHER HIGH.

NO CHANGES HAVE BEEN MADE TO THE FORECAST FRIDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76  98  77 104 /  40  10  10  10
HOBART OK         75 104  79 106 /  30  10  10   0
WICHITA FALLS TX  78 104  81 107 /  20  10  10   0
GAGE OK           71 101  75 104 /  20  10  10  10
PONCA CITY OK     75  99  77 102 /  40  20  20  10
DURANT OK         77 102  77 102 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090.

&&

11/03
Hazardous weather outlook, Jul 12, 2:55 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE JUL 12 2011

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED STORMS PRODUCING
DAMAGING WIND GUSTS MAY OCCUR THROUGH EARLY EVENING.

DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                  NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.

OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

In the hours before

Local storm report, Jul 12, 4:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND GST     8 WNW MOORE             35.38N 97.62W
07/12/2011  E65 MPH          OKLAHOMA           OK   PUBLIC

&&

FM
Special weather statement, Jul 12, 4:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT TUE JUL 12 2011

OKZ023-122145-
CADDO OK-
426 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

AT 425 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRACEMONT...
MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3539 9823 3538 9815 3532 9809 3522 9809
      3509 9827 3522 9842
Special weather statement, Jul 12, 4:26 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT TUE JUL 12 2011

OKZ018-019-024-122200-
LOGAN OK-KINGFISHER OK-CANADIAN OK-
426 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...KINGFISHER AND
LOGAN COUNTIES.

AT 426 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF CASHION TO 4 MILES WEST OF OKARCHE...MOVING
NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3573 9767 3572 9814 3593 9806 3600 9799
      3612 9744 3589 9755 3580 9762

BURKE
Local storm report, Jul 12, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     STILLWATER              36.12N 97.06W
07/12/2011  E70 MPH          PAYNE              OK   TRAINED SPOTTER

            THE ROOF TO THE COWBOY BOOK BLOWN OFF ONTO A VEHICLE.

&&

FM
Special weather statement, Jul 12, 4:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT TUE JUL 12 2011

OKZ036-TXZ083-085-122215-
JACKSON OK-HARDEMAN TX-WILBARGER TX-
439 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...JACKSON AND
WILBARGER COUNTIES.

AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ODELL...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3460 9941 3441 9925 3426 9956 3440 9969
Local storm report, Jul 12, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     1 W KINGFISHER          35.86N 97.95W
07/12/2011  M75 MPH          KINGFISHER         OK   MESONET

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:09 PM CDTSevere Thunderstorm WarningOUNBeckham53 min
Jul 11, 7:18 PM CDTSpecial Weather StatementOUNWoodward12 min
Jul 11, 7:30 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 7:56 PM CDTSpecial Weather StatementOUNRoger Mills19 min
Jul 11, 8:00 PM CDTSpecial Weather StatementOUNMajor15 min
Jul 11, 8:31 PM CDTSpecial Weather StatementOUNMajor14 min
Jul 11, 8:55 PM CDTSpecial Weather StatementOUNMajor20 min
Jul 12, 12:52 PM CDTSpecial Weather StatementOUNOklahoma23 min
Jul 12, 1:15 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma45 min
Jul 12, 1:20 PM CDTSpecial Weather StatementOUNPayne25 min
Jul 12, 1:46 PM CDTSpecial Weather StatementOUNOklahoma29 min
Jul 12, 2:01 PM CDTSpecial Weather StatementOUNLogan29 min
Jul 12, 2:19 PM CDTSpecial Weather StatementOUNOklahoma41 min
Jul 12, 2:29 PM CDTSevere Thunderstorm WarningOUNLogan, Payne46 min
Jul 12, 2:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma58 min
Jul 12, 2:53 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 12, 3:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie56 min
Jul 12, 3:32 PM CDTSevere Thunderstorm WarningOUNOklahoma37 min
Jul 12, 3:58 PM CDTSpecial Weather StatementOUNOklahoma32 min
Jul 12, 4:19 PM CDTSpecial Weather StatementOUNGrady26 min
Jul 12, 4:26 PM CDTSpecial Weather StatementOUNCaddo19 min
Jul 12, 4:39 PM CDTSpecial Weather StatementOUNJackson36 min
Jul 12, 4:43 PM CDTSevere Thunderstorm WarningOUNJackson47 min
Jul 12, 4:46 PM CDTSpecial Weather StatementOUNCanadian29 min
Jul 12, 4:54 PM CDTSpecial Weather StatementOUNPottawatomie36 min
Jul 12, 4:56 PM CDTSpecial Weather StatementOUNGarfield34 min
Jul 12, 5:02 PM CDTSpecial Weather StatementOUNKay43 min
Jul 12, 5:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major51 min
Jul 12, 5:23 PM CDTSpecial Weather StatementOUNCleveland37 min
Jul 12, 5:29 PM CDTSpecial Weather StatementOUNJackson31 min
Jul 12, 5:37 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Jul 12, 5:40 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jul 12, 5:44 PM CDTSevere Thunderstorm WarningOUNGrant46 min
Jul 12, 5:54 PM CDTSpecial Weather StatementOUNSeminole36 min
Jul 12, 6:01 PM CDTSpecial Weather StatementOUNCaddo29 min
Jul 12, 6:08 PM CDTSpecial Weather StatementOUNGarfield22 min
Jul 12, 6:25 PM CDTSpecial Weather StatementOUNOkfuskee35 min
Jul 12, 6:29 PM CDTSpecial Weather StatementOUNKay31 min
Jul 12, 6:34 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Jul 12, 6:37 PM CDTSpecial Weather StatementOUNMcClain23 min
Jul 12, 6:58 PM CDTSpecial Weather StatementOUNHughes17 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.